Texas, 2009Hail and Damaging Winds in Texas, July 5, 2009
July 5, 2009 · NWS SHV · 3 events in 3 counties and zones
Severe thunderstorms developed along an outflow boundary in a moist and unstable airmass. As the storms moved from eastern Texas into western Louisiana, reports of large hail and damaging downburst winds were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along an outflow boundary in a moist and unstable airmass. As the storms moved from eastern Texas into western Louisiana, reports of large hail and damaging downburst winds were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 4:27 PM CST, 53 minutes earlier.
Area forecast discussion, Jul 5, 4:27 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT SUN JUL 5 2009
.DISCUSSION...
SVR TSTM WATCH ISSSUED FOR CLUSTERS OF INTENSE TSTMS...MOVING
EASTWARD ALONG AND SOUTH OF AN OUTFLOW BOUNDARY NEAR INTERSTATE
20. WATCH UNTIL 10 PM FOR NE TX...NEAR AND TO THE SOUTH OF THIS
INTERSTATE...AND CATCHING NW LA AS STORM MAY CROSS TX STATE LINE
BEFORE SUNSET. DO NOT EXPECT SVR AFTER SUNSET...AS INTENSITY
APPEARS DEPENDENT ON BOUNDARY AND MERGER INTERACTIONS./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 92 71 95 72 / 60 30 20 20 10
MLU 73 90 70 93 70 / 60 40 20 20 10
DEQ 70 90 65 94 68 / 20 10 10 10 10
TXK 70 89 67 93 71 / 40 10 10 10 10
ELD 71 90 67 94 68 / 50 20 10 10 10
TYR 73 91 71 94 73 / 60 30 20 20 10
GGG 73 91 69 94 71 / 60 30 20 20 10
LFK 74 91 72 94 72 / 60 30 20 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 5, 11:23 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT SUN JUL 5 2009
ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097-
108>112-124>126-138-061730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-HARRISON-
1223 PM CDT SUN JUL 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...FOR
PORTIONS OF NORTHEAST TEXAS...MAINLY NORTH OF I-20...FOR SOUTH
CENTRAL AND SOUTHWEST ARKANSAS...AND FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST LOUISIANA...MAINLY NORTH OF I-20.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DIMINISH NORTH OF THE I-20
CORRIDOR EARLY THIS AFTERNOON. THE COLD FRONT IS STILL TO THE
NORTH AND MAY TRIGGER SOME MORE THUNDERSTORM ACTIVITY INTO THE MID
TO LATE AFTERNOON AS IT MOVES SOUTHWARD. HOWEVER...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS VERY LOW DUE TO THE STABILIZING
EFFECT OF THIS MORNINGS RAINFALL AND REMAINING CLOUD COVERAGE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
LAZ005-010>014-017>022-TXZ136-137-149>153-165>167-061730-
LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1223 PM CDT SUN JUL 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST LOUISIANA...MAINLY ALONG AND SOUTH OF I-20 AND FOR
PORTIONS OF NORTHEAST TEXAS...ALONG AND SOUTH OF I-20 AND FOR ALL
OF DEEP EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20
CORRIDOR THIS AFTERNOON. THE COLD FRONT IS WELL TO THE NORTH EARLY
THIS AFTERNOON...BUT COULD MOVE TO ALONG I-20 BY SUNSET. LOOK FOR MORE
SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP INTO THE MID TO LATE
AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE AHEAD OF THE FRONT LATER TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE COLD FRONT WILL BECOME STATIONARY JUST TO THE SOUTH OF I-20 AND
MAY TRIGGER MORE SHOWER AND THUNDERSTORM ACTIVITY EARLY IN THE WORK
WEEK. HOWEVER...BY MIDWEEK THE FRONT WILL HAVE WASHED OUT...AND THE
HEAT WILL AGAIN BUILD OVER THE AREA. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER DURING THIS TIME IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.
24
Thunderstorm Wind, Cherokee
- When
- July 5, 5:20 PM CST
- Where
- Cherokee County, Rusk
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -95.150
Cherokee county Sheriff's office reported trees blown down in several locations in the eastern portion of the county.
Hail, Nacogdoches
- When
- July 5, 6:00 PM CST
- Where
- Nacogdoches County, 0.59 mi E of Garrison
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.820, -94.490
Hail was reported in the Garrison community.
Thunderstorm Wind, Shelby
- When
- July 5, 6:25 PM CST
- Where
- Shelby County, 1.17 mi E of Joaquin
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -94.050
A tree was downed blocking part of Hwy. 84 just outside of Joaquin, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 5 to 31, 20092 deaths · 1 event
- Damaging Wind in Alabama, July 5, 2009$250,000 · 55 kt wind · 1 event
- Flash Flooding and Lightning Strike in Tennessee, July 5, 2009$110,000 · 3 events
- Hail and Damaging Winds in Alabama, July 5 to 9, 20091 injured · $33,000 · 1.25 in hail · 19 events
- Damaging Winds in Tennessee, July 5, 2009$100,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Georgia, July 5, 2009$81,000 · 54 kt wind · 5 events
- Damaging Winds in South Carolina, July 5, 2009$53,000 · 65 kt wind · 5 events
- Tornado and Hail in Montana, July 5, 2009EF0 · 16 events
- Hail and Damaging Winds in Texas, July 5, 2009$16,000 · 55 kt wind · 5 events
- Heavy Rain in Arkansas, July 5 to 30, 200911 events
- Hail in Colorado, July 5, 20091.5 in hail · 8 events
- Tornado and Hail in Colorado, July 5, 2009EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187984, 187987, 187988.